Suicide after One Month on Celexa and lorazipam

“I do wonder just how often suicide, attempted suicides and murders are committed by people who are taking SSRI drugs.”

 

My son, 31 years of age, was prescribed Celexa 20mg/day and lorazipam .5mg as needed, July 22, 1999, on first visit without any form of physical examination and with only a short interview by a case worker and psychiatrist. He was seen on August 4, at which time the doctor said he was better. On August 21, 1999, he committed suicide. I cannot scientifically prove Celexa was the cause. I only know what others and myself know about him and his behavior. We are convinced the medication definitely increased his symptoms of frequent mood swings, anxiety, fear, inability to sleep, panic, anger, inability to concentrate.

Because of my son’s death (suicide) while taking Celexa, I have become aware of the habit of doctors prescribing selective serotonin reuptake inhibitors TOO OFTEN, and in my opinion, WITHOUT SUFFICIENT REGARD TO THE DANGEROUS SIDE EFFECTS AND/OR OTHER HEALTH CONDITIONS WHICH COULD BE THE CAUSE OF THE DEPRESSION. I do wonder just how often suicide, attempted suicides and murders are committed by people who are taking SSRI drugs.

On 9-17-99, I phoned Adverse Drug Reactions Medical Inquiries and was transferred to New Jersey Drug Safety. I spoke with Christine Casilana (uncertain of correct spelling), of Forest Pharmaceuticals. She took all pertinent information and assured me the report would be sent to the FDA. I specifically asked about the statement in the package insert that reads, “frequent adverse events are those occurring on one or more occasions in at least 1/100 patients”. Under “Psychiatric Disorders” those listed as frequent among others noted are: “impaired concentration, depression, aggravated depression, suicide attempt”. Christine explained that frequent – the 1/100 figure – meant that AT LEAST ONE (but the actual number could be higher than just one) out of 100 made a suicide attempt on Celexa.

One is a large percent when indicating DEATH, especially if it is YOUR loved one. I don’t mean to sound angry, I just want someone to pay attention. It is hard to believe this drug is given out so readily. The selective serotonin reuptake inhibitors are prescribed far to freely and without sufficient supervision of the patient AND with some doctors, without adequate examination.

 

Years 2000 and Prior

This is Survivor Story number 43.
Total number of stories in current database is 96

835 total views, no views today

Weight Gains on Effexor ER

“In less than a year I have gone from 120lbs to more than 200lbs.”

 

After I had my daughter I became depressed and my family doctor put me on Zoloft and lorazipam. Around the same time my OBGYN put me on the Deproprevara shot for birth control. When I rapidly gained weight the doctor suspected the Deproprevara. I was taken off of it and my Zoloft script was increased. My family doctor said that this would help with weight loss as well as the depression. Why not kill two birds with one stone?

The weight came off but every 3 months or so I noticed that my depression, along with panic and anxiety attacks, would return and be worse, so the Zoloft and lorazipam scripts continued to be increased in dosage. When I approached my family doctor about my concerns on the increased dosage without relief she suggested that I change medications. I was immediately switched to Effexor XR.
I am still taking Effexor XR and since I switched, my weight gain has been tremendous. I am also sleeping most of the day, and I crave alcohol. I am a smoker but as of late, I have increased my habit from less than a pack a day to about 2 and 1/2 packs a day.

In less than a year I have gone from 120lbs to more than 200lbs (I am 5’6″, and 27yrs old). When I started these drugs I was a water aerobics instructor, and taught 6hrs of swimming lessons Fridays, Saturdays, and Sundays. Now I can barely get out of bed in the afternoon to clean the house. I need help. I know what it does to me body and brain when I simply miss a dosage, let alone quit it completely.

D.R.

 

8/17/2000

This is Survivor Story number 14.
Total number of stories in current database is 96

1,121 total views, no views today